MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® ULTRAPERC® SINGLE STAGE DILATOR; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® ULTRAPERC® SINGLE STAGE DILATOR; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 100/591/080
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 01/31/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical tracheostomy was tested prior to use and no leakage noted.However, upon use, the patient's vital signs began dropping, oxygen saturation was decreasing.Device was removed and replacement tube was used.A leak in the balloon was noted.
 
Additional Manufacturer Narrative
Device evaluation: two (2) blue line ultra tracheostomy tubes, p/n 007/911/680 l/n 3567566; were received in used condition without their original packaging.Visual inspection was performed and no discrepancies were found.Functional testing was performed with a syringe used to inflate the cuff of the samples and then they were submerged under water in order to verify for leaks.One sample leaked at the cuff, the other sample could not be inflated due to a strange substance that did not allow air to enter.The customer reported condition was confirmed.Probable cause is unknown.

Brand Name
PORTEX® ULTRAPERC® SINGLE STAGE DILATOR
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8480104
Report Number3012307300-2019-01748
Device Sequence Number16457183
Product Code JOH
UDI-Device Identifier15019315048326
UDI-Public15019315048326
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041348
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number100/591/080
Device Lot Number3620738
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;